MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNSII CON INS SZ3-4 11MM; PRSTHSIS KNEE PATELLFEMOROTIBIA SEMCONSTRAINED CMNTD POLYMRMTAL

SMITH & NEPHEW, INC. GNSII CON INS SZ3-4 11MM; PRSTHSIS KNEE PATELLFEMOROTIBIA SEMCONSTRAINED CMNTD POLYMRMTAL
Catalog Number 71420524
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 12/05/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision on legion insert due to underside locking mechanism breaking and poly dislocating.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection of the returned insert indicated damage on the articulating surface, with extreme damage to the distal locking face.The batch number was not visible or provided.A review of complaint history on the listed part revealed no additional complaints for the listed part with this failure mode.A lab analysis indicated that wear on the articular surface was likely due to normal articulation between the insert and femoral component.The insert disassociation likely occurred following the fracture of the posterior locking mechanism.The cause of the fracture could not be determined from the available data.Further damage to the inferior surface of the insert could have been caused by the insert riding on top of the baseplate following disassociation.No material or manufacturing deviations were observed during this investigation.A clinical analysis indicated that based on the available information, the root cause for the breakage of the locking mechanism cannot be concluded.No patient information has been provided.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GNSII CON INS SZ3-4 11MM
Common Device Name
PRSTHSIS KNEE PATELLFEMOROTIBIA SEMCONSTRAINED CMNTD POLYMRMTAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7127412
Report Number1020279-2017-01274
Device Sequence Number1256063
Product Code JWH
UDI-Device Identifier03596010208040
UDI-Public03596010208040
Combination Product (Y/N)N
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number71420524
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer12/06/2017
Initial Report FDA Received Date12/18/2017
Supplement Report FDA Received Date04/11/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;